Hail, Onslow
- When
- August 5, 10:44 AM EST
- Where
- Onslow County, Hubert
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.717, -77.233
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Aug 5, 8:30 AM EST, 2 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 930 AM EDT SAT AUG 5 2006 .SHORT TERM /TODAY/...FINALLY AFTER A FRONTAL PASSAGE TEMPS AND DEWPOINTS WILL START TO RELAX FOR A WHILE. THIS SHOULD BRING SOME MUCH NEEDED RELIEF FOR EASTERN NC ALTHOUGH IN SOME POCKETS HI VALUES WILL STILL REACH NEAR 100 DEGREES. LOOK FOR SCAT T-STORMS THROUGHOUT TODAY AND MUCH OF THE EVE AS THE UPPER LVL SYSTEM HANGS UP OVER THE AREA. THIS SHOULD PROVIDE A NICE FOCUSING MECH FOR CONVECTION. T-STORMS ALREADY DEVELOPING OVER THE WESTERN PORTIONS OF THE CWA AND THERE ARE PLENTY OF SHOWER PATCHES UPSTREAM. && .AVIATION...POCKETS OF MVFR AROUND THE AREA WILL BECOME IFR OVER THE NEXT COUPLE OF HOURS AS VISIBILITIES IMPROVE FROM THE EARLY MORNING FOG/HAZE. SCATTERED CONVECTION EXPECTED THIS AFTERNOON AT ALL AREA TERMINALS. BEST CHANCE ACROSS THE SOUTHERN AREAS ALONG AND SOUTH OF THE FRONT. && .MARINE...BASED ON CURRENT COASTAL/BUOY OBS NEED TO BUMP UP WIND SPEEDS FOR THE SOUNDS...AND COASTAL WATERS MAINLY NORTH OF HATTERAS WHERE SPEEDS ARE AROUND 15 KNOTS BUT FORECAST HAS ONLY 5-10. WILL ALSO BUMP UP SEAS A FOOT OR SO IN THIS AREA. DUCK REPORTING 3-4 FEET WHERE FORECAST HAS 2-3. REST OF FORECAST LOOKS OK. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SHORT TERM...KLAWS AVIATION...HAUSTIN MARINE...HAUSTIN
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 307 AM EDT SAT AUG 5 2006 NCZ029-044>047-079>081-090>095-098-103-104-060715- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 307 AM EDT SAT AUG 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SLOW MOVING THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL AND LOCALIZED FLOODING TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ130-135-150-152-154-156-158-060715- ALBEMARLE SOUND-PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 307 AM EDT SAT AUG 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 11
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1119 AM EDT SAT AUG 5 2006 NCZ095-098-051600- CARTERET-ONSLOW- 1119 AM EDT SAT AUG 5 2006 ...STRONG THUNDERSTORMS WILL AFFECT ONSLOW AND CARTERET COUNTIES UNTIL NOON EDT... AT 1119 AM EDT...THERE WERE STRONG THUNDERSTORMS 6 MILES NORTH OF PINEY GREEN...MOVING SOUTHEAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HUBERT AT 1130 AM EDT...STELLA AT 1135 AM EDT... SWANSBORO AT 1140 AM EDT...CAPE CARTERET...AND...CEDAR POINT AT 1150 AM EDT...EMERALD ISLE...AND...BROAD CREEK AT 1155 AM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE BELGRADE...BOGUE AND HAMMOCKS BEACH. WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. MOST LIGHTNING FATALITIES AND INJURIES OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL SHEDS...UNDER ISOLATED TREEES...OR IN CONVERTIBLE AUTOMOBILES. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. AUSTIN
The Morehead City radar (KMHX), 33 km away, was scanning. The volume nearest the first event began at 15:42 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2006Every state in 2006This day in weather historyWarnings in North Carolina, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525762, 5525763.